MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 10/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted that the surgeon implanted a micl13.7, -8.0 diopter, implantable collamer lens in the patient's eye on (b)(6) 2017.It was noticed that the lens was too big.It is unsure if the lens is going to be exchanged for a shorter lens.There is no patient injury.Attempts at obtaining additional information have been unsuccessful.
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon implanted a micl13.7 implantable collamer lens of -8.0 diopter in the patient's eye on (b)(6) 2017.It was noticed that the lens was too big.There is no patient injury.The lens was explanted.Attempts at obtaining additional information have been unsuccessful.Explanted in 2017.Device evaluation: the lens was returned in a specimen cup with clear surgical residue/ debris on the product.Visual inspection found no visible damage to the lens and presence of clear and red residue on the lens surface.(b)(4).Method: no additional similar complaint type events were found within the associated lot.(b)(4).
 
Additional Manufacturer Narrative
Date of event: it is corrected from (b)(6) 2017 to (b)(6) 2017.The reporter indicated that the surgeon implanted a micl13.7 implantable collamer lens of -8.0 diopter in the patient's left (os) eye on (b)(6) 2017.The lens was exchanged for a shorter lens on(b)(6) 2017 due to excessive vault, narrowing of angles and shallowing of acd.There was no patient injury.The exchange resolved the problem.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7050893
Report Number2023826-2017-01708
Device Sequence Number1186314
Product Code MTA
UDI-Device Identifier00841542103527
UDI-Public00841542103527
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer12/14/2017
01/15/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/10/2018
01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR